Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Dec 27, 2007, 6:14 AM CST for 4 counties in Texas. It took effect at Dec 27, 2007, 9:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2007, 6:14 AM CST (12:14 UTC)
- In effect from
- Dec 27, 2007, 9:00 AM CST
- Expired
- Dec 27, 2007, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Loving County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 101 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 271214 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 614 AM CST THU DEC 27 2007 ...RED FLAG WARNING IN EFFECT FROM 9 AM CST UNTIL 9 PM CST FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS... UPPER TRANS PECOS... MARFA AND STOCKTON PLATEAUS...THE PRESIDIO VALLEY...THE BIG BEND REGION...AND THE WESTERN PERMIAN BASIN... FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY VALUES OR 15 PERCENT OR LESS...AND HIGH FIRE DANGER. .AN UPPER LEVEL SYSTEM WILL MOVE ACROSS NEW MEXICO TODAY. THIS WILL RESULT IN INCREASED WESTERLY WINDS ACROSS THE WEST TEXAS/ SOUTHEAST NEW MEXICO TODAY AND THIS EVENING. THESE STRONG WINDS WILL SPREAD VERY DRY AIR EASTWARD INTO THE PLAINS BY THURSDAY AFTERNOON. DESPITE TEMPERATURES IN THE 50S AND 60S...MINIMUM AFTERNOON RH/S WILL DROP TO AROUND 15 PERCENT IN THESE AREAS AND RESULT IN A CRITICAL FIRE WEATHER DAY. THE WARMEST AND DRIEST AIR WILL RESIDE OVER THE LOWLANDS OF THE TRANS PECOS. TXZ057>060-067-074-075-079>081-280300- /O.UPG.KMAF.FW.A.0018.071227T1500Z-071228T0300Z/ /O.NEW.KMAF.FW.W.0024.071227T1500Z-071228T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- 614 AM CST THU DEC 27 2007 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG WESTERLY WINDS ARE EXPECTED TO INCREASE ABOVE 20 MPH THIS MORNING...THEN PERSIST INTO THIS EVENING. THESE WINDS WILL COMBINE WITH HIGH FIRE DANGER AND RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
1 follow-up statement
000 WWUS84 KMAF 272031 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CST THU DEC 27 2007 ...RED FLAG WARNING IS IN EFFECT UNTIL 9 PM CST FOR THE DAVIS MOUNTAINS...TRANS PECOS REGION...THE MARFA AND STOCKTON PLATEAUS...THE PRESIDIO VALLEY...THE BIG BEND REGION...AND THE WESTERN PERMIAN BASIN... FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY VALUES OR 15 PERCENT OR LESS...AND HIGH FIRE DANGER. .AN UPPER LEVEL SYSTEM MOVING ACROSS NEW MEXICO TODAY HAS RESULTED IN VERY STRONG WEST TO NORTHWEST WINDS ACROSS WEST TEXAS. THESE WINDS WILL CONTINUE THIS AFTERNOON AND INTO THE EVENING HOURS. THESE STRONG DOWNSLOPE WINDS HAVE HELPED SPREAD VERY DRY AIR EASTWARD ACROSS WEST TEXAS...WHICH HAS DROPPED RELATIVE HUMIDITY VALUES TO LESS THAN 15 PERCENT ACROSS A LARGE PORTION OF THE AREA. THIS HAS RESULTED IN A CRITICAL FIRE WEATHER DAY. THESE CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST INTO THE EVENING HOURS. EVEN THOUGH THE SOUTHEAST NEW MEXICO PLAINS ARE NOT IN THE RED FLAG WARNING...VERY HIGH WINDS ALSO EXIST IN THIS REGION... ESPECIALLY ACROSS THE EDDY COUNTY PLAINS. DRIER AIR HAS ALLOWED FOR RELATIVE HUMIDITIES TO FALL TO AROUND 20 PERCENT ACROSS THIS AREA...AND FIRE WEATHER CONCERNS REMAIN HIGH. TXZ057>060-067-074-075-079>081-280300- /O.CON.KMAF.FW.W.0024.000000T0000Z-071228T0300Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- 231 PM CST THU DEC 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. VERY STRONG WEST TO NORTHWEST WINDS...WITH OCCASIONAL GUSTS UP TO 75 MPH THROUGH THE DAVIS MOUNTAINS AND AS HIGH AS 60 MPH ACROSS THE VAN HORN AND HIGHWAY 54 CORRIDOR WILL PERSIST THIS AFTERNOON AND EVENING. ACROSS THE TRANS PECOS AND MARFA PLATEAU...WINDS IN THE 20 TO 25 MPH RANGE WITH GUSTS TO 40 MPH WILL PERSIST INTO THE EVENING HOURS. THESE STRONG WINDS...COMBINED WITH HIGH FIRE DANGER AND RELATIVE HUMIDITY VALUES BELOW 15 PERCENT HAVE RESULTED IN CRITICAL FIRE WEATHER CONDITIONS. WITH EXPLOSIVE FIRE GROWTH AND SPREAD LIKELY...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 27, 5:29 AM CST, 45 minutes earlier.
Area forecast discussion, Dec 27, 5:29 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
529 AM CST THU DEC 27 2007
.AVIATION...
STRONG WESTERLY WINDS WILL AFFECT PORTIONS OF WEST TEXAS AND
SOUTHEAST NEW MEXICO FOR THE NEXT 24 HOURS. WINDIEST CONDITIONS
WILL AFFECT KCNM WHERE A HIGH WIND WARNING IS IN EFFECT. EXPECT TO
SEE SUSTAINED SURFACE WINDS GREATER THAN 35KT WITH GUSTS TO NEAR
60KT POSSIBLE. OTHER TAF SITES CAN EXPECT WINDY CONDITIONS AS WELL
WITH MOST LOCATIONS SEEING SUSTAINED WESTERLY WINDS OF 20 TO 25KT
WITH GUSTS TO NEAR 30KT. EXPECT WINDS TO DROP DOWN SIGNIFICANTLY
OVERNIGHT...BUT COULD REMAIN SOMEWHAT WINDY INTO TOMORROW MORNING.
WITH DRY CONDITIONS ALREADY OVER THE AREA...AND EVEN DRIER AIR
MOVING INTO THE AREA TODAY...VFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGHOUT THE DAY AND OVERNIGHT HOURS. /13/
&&
.PREV DISCUSSION... /ISSUED 444 AM CST THU DEC 27 2007/
DISCUSSION...
A HIGH WIND EVENT IS IN THE OFFING AS A SHORTWAVE TROUGH CURRENTLY
MOVING OVER ARIZONA EJECTS EAST NORTHEASTWARD OVER NEW MEXICO TODAY.
A PACIFIC COLD FRONT WILL USHER DRIER AIR INTO THE REGION...IN
ADDITION TO COLDER TEMPERATURES...ESPECIALLY TONIGHT. NEARLY ZONAL
FLOW ALOFT WILL PERSIST THROUGH THE WEEKEND BEFORE AN UPPER TROUGH
DEEPENS OVER THE EASTERN CONUS...WHICH WILL RESULT IN A COLDER
AIRMASS DROPPING INTO SOUTHEAST NEW MEXICO AND WEST TEXAS MONDAY.
STRONG MID LEVEL WINDS AT THE BASE OF TODAY/S UPPER TROUGH WILL
AFFECT BOTH THE GUADALUPE AND DAVIS MOUNTAINS FROM EARLY THIS
MORNING THROUGH THIS EVENING. H7 WINDS OF 45 TO 55 KT WILL BE
AVAILABLE AS THE BASE OF THE UPPER TROUGH SWEEPS EASTWARD ACROSS THE
AREA. THE STRONGER WINDS HAVE ALREADY BEGUN IN AND NEAR THE DAVIS
MOUNTAINS AS MARFA AEROSTAT REPORTED WEST WINDS OF 45 KT SUSTAINED
ALREADY EARLY THIS MORNING. THEREFORE...WILL CONTINUE THE HIGH WIND
WARNING IN BOTH THE GUADALUPE AND DAVIS MOUNTAINS UNTIL 28/06Z WHEN
THESE WINDS BEGIN TO SUBSIDE. WILL INCLUDE SUSTAINED WINDS OF 45 TO
55 MPH...GUSTS TO NEAR 85 MPH IN THE GUADALUPES AND NEAR 75 MPH IN
THE DAVIS MOUNTAINS.
THE TRAILING PACIFIC COLD FRONT WILL ENTER THE AREA THIS AFTERNOON.
THE TIGHTENING SURFACE PRESSURE GRADIENT BEHIND THIS FRONT...ALONG
WITH H85 WINDS OF 35 TO 45 KT...WILL RESULT IN HIGH WINDS ACROSS
PORTIONS OF THE VAN HORN/HIGHWAY 54 CORRIDOR...EDDY COUNTY
PLAINS...AND REEVES COUNTY. SINCE SUSTAINED WINDS OF 40 MPH WILL BE
POSSIBLE ACROSS THESE AREAS...AND GUSTS NEAR 60 MPH...WILL CONTINUE
A HIGH WIND WARNING FOR THESE LOCATIONS FROM 27/15Z TO 28/00Z. WIND
SPEEDS SHOULD DIMINISH ENOUGH AT THAT TIME DUE TO COOLING
TEMPERATURES AND DECOUPLING OF THE WINDS. THINK THE FRONT WILL MAKE
ENOUGH EASTWARD PROGRESS FOR ADVISORY LEVEL WINDS IN LEA COUNTY THIS
AFTERNOON TOO. WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 50 MPH
ARE EXPECTED. NOT QUITE AS SURE ABOUT THE MARFA PLATEAU AND THE
ALPINE AREA...SO WILL ASK THE DAY SHIFT TO KEEP AN EYE ON THESE
AREAS.
EXPECT BELOW NORMAL TEMPERATURES TONIGHT AND FRIDAY NIGHT AS DRY AIR
REMAINS ENTRENCHED OVER THE CWA. HOWEVER...THIS SAME DRY AIR WILL
ALLOW TEMPERATURES TO REBOUND...SUCCESSIVELY WARMER EACH DAY. THE
WARMEST DAY APPEARS TO BE SUNDAY BEFORE A STRONG COLD FRONT PUSHES
SOUTH INTO THE AREA MONDAY. AREAS ALONG AND SOUTH OF THE PECOS
RIVER WILL LIKELY STILL SEE AT OR ABOVE NORMAL TEMPERATURES MONDAY
BEFORE DROPPING 5 TO 15 DEGREES BELOW NORMAL LIKE THE REST OF THE
AREA TUESDAY AND WEDNESDAY. THE FORECAST WILL REMAIN DRY THROUGH
DAY 7.
FIRE WEATHER...
20 FOOT WINDS OF 20 MPH OR GREATER WILL BE ACCOMPANIED BY VERY DRY
AIR ACROSS PORTIONS OF THE FIRE WEATHER FORECAST AREA TODAY.
DEWPOINTS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO FAHRENHEIT WERE
INDICATED IN THE GUADALUPE AND DAVIS MOUNTAINS EARLY THIS MORNING.
AS THE DRY AIR SPREADS EASTWARD THIS AFTERNOON...MINIMUM AFTERNOON
RH/S WILL DIP TO AROUND 15 PERCENT FROM THE UPPER TRANS PECOS...
SOUTHWARD ACROSS THE VAN HORN AREA...DAVIS AND GLASS MOUNTAINS...
MARFA PLATEAU...STOCKTON PLATEAU AND BIG BEND REGION. MINIMUM RH/S
MAY BE MARGINAL IN SOME OF THESE AREAS...BUT FUELS ACROSS THE AREA
HAVE DRIED SUFFICIENTLY FOR CONCERN OVER ANY FIRES THAT START.
THEREFORE... WILL ISSUE A RED FLAG WARNING FOR THE ABOVE AREAS FROM
27/15Z TO 28/03Z.
POOR TO FAIR RECOVERY ARE EXPECTED TONIGHT...WHICH WILL BE FOLLOWED
BY MINIMUM RH/S GENERALLY IN THE TEENS AREAWIDE FRIDAY. 20 FOOT
WIND SPEEDS WILL BE LOWER THOUGH...AND WILL NOT ISSUE A FIRE WEATHER
WATCH. DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND...DESPITE
COOL TEMPERATURES...BUT WIND SPEEDS ARE GENERALLY EXPECTED TO REMAIN
BELOW 20 MPH FOR THE MOST PART.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 4 AM EARLY THIS MORNING TO 11 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
WIND ADVISORY FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 8 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...EDDY COUNTY PLAINS.
TX...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
FOR THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...LOVING...MARFA PLATEAU...PECOS...PRESIDIO
VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 5 AM CST /4 AM MST/ EARLY THIS MORNING TO
MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES...REEVES COUNTY AND UPPER
TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
13Hazardous weather outlook, Dec 27, 4:54 AM CST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 454 AM CST THU DEC 27 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 454 AM CST THU DEC 27 2007 /354 AM MST THU DEC 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WESTERLY WINDS ARE EXPECTED TODAY ACROSS THE WEST TEXAS AND SOUTHEAST NEW MEXICO MOUNTAINS AND PLAINS. SUSTAINED WINDSPEEDS OF 45 TO 55 MPH WILL BE POSSIBLE IN BOTH THE GUADALUPE AND DAVIS MOUNTAINS. EXPECT WINDS GUSTS TO NEAR 85 MPH IN THE GUADALUPE MOUNTAINS AND GUSTS TO NEAR 75 MPH IN THE DAVIS MOUNTAINS. EXPECT THIS WINDS TO SPREAD INTO THE PLAINS THIS AFTERNOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL BE POSSIBLE. A HIGH WIND WARNING IS IN EFFECT TODAY FOR THE DAVIS AND GUADALUPE MOUNTAINS...AND WILL BE IN EFFECT THIS AFTERNOON FOR EDDY COUNTY AND A WIND ADVISORY HAS BEEN ISSUED FOR LEA COUNTY ALSO FOR THIS AFTERNOON. IN ADDITION TO THE STRONG WINDS...DRY CONDITIONS WILL INCREASE THE FIRE WEATHER CONCERNS TODAY. RELATIVE HUMIDITY VALUES ACROSS THE UPPER TRANS PECOS...THE DAVIS MOUNTAINS...THE MARFA AND STOCKTON PLATEAUS...AND THE BIG BEND REGION WILL BE AT OR BELOW 15 PERCENT. A RED FLAG WARNING HAS BEEN ISSUED FOR THESE LOCATIONS FOR STRONG WINDS...DRY CONDITIONS...AND HIGH FIRE DANGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.